Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Wrong answer to "- ARS - ease, please help - I'll gladly help with a donation"
Jun 30, 2010

Doc. I believe you misplaced the answer to the question I sent you yesterday. "ARS - please, please help - I'll gladly help with a donation!" The answer makes not much sense with the question. :)

Could you please answer the question again?

Hi Dr., I will try to describe as much as possible, so maybe you can help me:

I had an encounter 8 weeks ago with a girl (normal asian college girl), where the condom broke. I believe the contact with her vagina was approximately 30 sec. No ejaculation inside. I also performed unprotected oral sex.

My worries started in this exact chronological order:

Shoulder pain: day 10 (after exposure) -- I started feeling a sudden pain on my left shoulder (no exercise) . I didn't worry so much, but after 2 weeks it got pretty intense. After 4 weeks the pain went away without any medicine.

Rash: day 29 -- I noticed small red dots (10-20 dots) on both my inner thighs and little bit on my waist. No dots above my waist. It last 3 days. (still had the shoulder pain, but much better)

day 36 -- it came back a little bit more spread on my inner thighs and waist again (20-30 dots). I could noticed a little bit on both top of my feet ( just a little). this time it last for 1 week approx. (no shoulder pain at this point). I looked over the internet and it looks like petechiae. small red dots, "symmetrically" spread, flat, non blanch, not raised. little bit itchy at times on my waist, but not bad at all. There were no dots above my waist at all (not on stomach, arms, hands, neck). No fever, and I believe no swollen glands. I feel healthy, but extremely anxious and stressed.

Questions: 1- Could the dots be a result of stress? 2- The rash + shoulder pain, could it be ARS symptoms? 3- What joints are usually attacked during ARS? Are knees one of the targets? 3- Does the rash sound like a possible ARS rash? Is rash on thighs common on ARS? Is petechiae a type of maculopapular rash? 4- What is exactly my risk with such exposure? 5- The fact that I didn't have any fever, is a good indicator? 6- if not ARS, what would you suggest? ( I know that this would be virtually impossible, but just a "guess" from a professional would help me)

Please help me, I am truly falling apart. I am trying to calm down in order to do the test. Your opinion might give me some direction.

Thank you so much.

Response from Dr. Frascino

Hello,

Sorry about the confusion! Here's your proper response:

1. Unfortunately I can't diagnose the cause of rashes (or dots) over the Internet. Could stress/anxiety be playing a role? Yep!

2. No. Your symptoms are not suggestive of or even worrisome for HIV acute retroviral syndrome (ARS).

3. None really. Most folks just feel "achy" flu-like symptoms that are generalized.

Second #3. Nope. Nope. Nope. The ARS rash generally involves the face and trunk and sometimes the extremities.

4. Very low. I would advise you stop worrying, but get HIV tested at the three-month mark. The odds are astronomically in your favor that you did not contract HIV from this sexual adventure.

Donation information for The Robert James Frascino AIDS Foundation can be found on the foundation's Web site at www.concertedeffort.org. Thank you for your desire to help others in desperate need. In return I'm sending you my good-luck/good-health karma that you are now and will always be HIV free!

Good luck.

Dr. Bob



Previous
hiv anal sex condom broke
Next
Positive ELISA negative Western blot

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement